Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having pimples on face. How to reduce pimples?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
How can reduce my pimples? It is growing day by day. one day it will be clear and the next day one or two pimples appear.
My age is 23
Posted Sun, 22 Sep 2013 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 19 hours later
Brief Answer:
Life style management & proper medications needed.

Detailed Answer:

Thank you for posting your query,

Pimples are multi-factorial ,and therefore one has to find the exact cause of it.
It can be because of wrong use of soaps, moisturizers or any fairness creams which one is using
; hormonal disturbances if anybody has (though rare in males ); etc. So,a complete work up is necessary in all patients. Also one should remember that its not a short course treatment, but a matter of say 6 months or so if pimples are severe.

It has also become a life style disease now, which would mean that your daily routine habits has to be seen. This would include eating habits & sleep pattern in night. Milk products and chocolates should be reduced & one should take good 7 hrs sleep in night.

Medical treatment depends upon the cause and severity of acne (i.e. stage or grade of acne ). In mild cases we prefer Minocyclin tablet which is an antibiotic & has to be taken for long. Other antibiotic which is very effective is azithromycin tablet. I prefer a pulse dose in this case. Apart from oral medicines you should avoid use of any cosmetic creams or moisturizers on face. Even oily soaps should be avoided. There are specific face wash and soaps (medicated) available for acne. Kindly use them.
Next would be use of a good anti acne cream for day and night time (like clindamycin or adapelene or benzoyl peroxide). These are prescription based drugs and needs a dermatologist supervision .

The above said treatment I would say is a conventional treatment. In case you are not satisfied with the conventional treatment, then one of the wonder drugs for acne is oral retinoids (Isotretinoin). Retinoids is a wonderful medicine for acne, provided one gets all the relevant blood investigations done before taking it. Also one needs to take care of all the precautions associated with it. There are certain precaution which your dermatologist would tell you before giving this. Firstly it is only given if acne is seveer or acne is not responding to conventional medicines. And it has to be taken strictly under dermatologists supervision .

Your dermatologist is the best judge for the treatment of you acne, so let him decide the treatment for you. You can just discuss these points with him.

General measures like intake of 7-10 glasses of water daily, avoidance of all cosmetics, avoid junk foods & good 7 hr sleep in night. Those should also be maintained for good and faster results.

Hope I've answered your query. Should you have additional concern regarding the same, I would be happy to address it.

Please accept my answer in case you do not have further queries.

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Follow-up: Having pimples on face. How to reduce pimples? 1 hour later
Thank you Doc for your reply..

I do not apply any kind off creams on my face.. And the soap i use for my face is " Dermadew acne soap ". Is this a good soap? if not can you recommend some other good soap. And the acne cream i use only in the night is adapelene gel but whenever i apply this the very next day that spot turns red and there will be one more pimple on my face somewhere near by the same pimple.These pimples are very painful and whenever any pimple opens then there is lot of pus oozing out. They are lag in size as well. I get them under my eyes (Alot), ears, ear lobs and forhead corners. These places are very much effected..

There are few older patches as well which looks dirty to me. As well blackheads are present.

I have tried a lot of things. Visited a dozen or more Dermatologist but i always get the same creams are antbiotics priscribed. So i have stopped all of creams and antbiotics as i don't see any kind off changes.

For now i am using only adapelene gel and Dermadew acne soap.

Shall i try oral retinoids (Isotretinoin) ?

Kindly suggest.
Answered by Dr. Bharat Chawda 2 hours later
Brief Answer:
Oral retinoid would be a good option.

Detailed Answer:

Thank you for writing back,

Dermadew acne soap is a good soap which you are using.You can even try using salicylic acid 2% face wash if your acne is severe.

Adapalene again is a good option & I think you should continue with the same. The cream should be used full face and not just limited to the pimple. This should be used in night. It has a peeling action and would make your face a bit dry in the morning.

In such cases where patient doesn't respond good to the topical preparations and has severe pimples we do try oral retinoids. But this is not the drug which can be bought over the counter. It has and should be prescribed in person by a dermatologist after proper blood investigations and precautions discussed. It has to be taken for approximately 6-7 months under proper guidance of dermatologist. I would advice you to XXXXXXX a experienced dermatologist and discuss the possibility of this medicine with him.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor